Skip to main page content
Access keys NCBI Homepage MyNCBI Homepage Main Content Main Navigation
Case Reports
, 33 (1), 44-46
eCollection

Massively Elevated Creatine Kinase Levels in Antihistamine-Induced Rhabdomyolysis

Affiliations
Case Reports

Massively Elevated Creatine Kinase Levels in Antihistamine-Induced Rhabdomyolysis

Karan N Ramakrishna et al. Proc (Bayl Univ Med Cent).

Abstract

Rhabdomyolysis is the destruction of skeletal muscle tissue with release of intracellular components into the circulation. Elevation of creatine kinase levels in serum is indicative of muscle damage and is associated with acute kidney injury. Antihistamines are a rare cause of nontraumatic rhabdomyolysis. Herein we describe a case of intentional ingestion of diphenhydramine resulting in rhabdomyolysis with subsequent elevation in creatine kinase levels exceeding 2 million IU/L. Aggressive intravenous volume expansion rapidly lowered creatine kinase levels and improved renal function.

Keywords: Creatine kinase; diphenhydramine toxicity; rhabdomyolysis.

Figures

Figure 1.
Figure 1.
Trend of creatine kinase levels during hospitalization.

Similar articles

See all similar articles

Publication types

LinkOut - more resources

Feedback